MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326000
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the catheter removal, the user noted that tube was damaged: a piece of the tube was missing at the distal extremity.An x-ray of the left arm of the patient showed that a radiopaque fragment (consistent with the missing piece of the catheter) was present in the elbow.

Brand Name
JELCO SAFETY VIAVALVE CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7953794
Report Number3012307300-2018-04117
Device Sequence Number13560067
Product Code FOZ
UDI-Device Identifier10351688077448
UDI-Public10351688077448
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date10/25/2019
Device Catalogue Number326000
Device Lot Number3528706
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR